Alert archive / Virginia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 1, NWS Wakefield, VA

February 6, 2004Isle of Wight County, Southampton County, City of Franklin, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Feb 6, 2004, 7:37 PM EST for Isle of Wight County, Southampton County, City of Franklin, Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2004, 7:37 PM EST (00:37 UTC)
Expired
Feb 6, 2004, 8:05 PM EST
In force
28 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties City of Franklin, VA, Isle of Wight County, VA, Southampton County, VA

The radar

The Norfolk radar (KAKQ), 25 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 2:33 PM EST, 5 hours 4 minutes earlier.

Area forecast discussion, Feb 6, 2:33 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EST FRI FEB 6 2004

.DISCUSSION...
LATEST OBSERVATIONS CONTINUE TO SHOW STATIONARY FRONT OVER FA...WITH
40 DEGREE F TEMP CONTRAST FROM SE TO NW ZONES. COUNTIES IN NW
PORTIONS OF AKQ FA A FEW DEGREES ABOVE FREEZING...AND SHOULD STAY
THAT WAY...OR PERHAPS CLIMB A FEW DEGREES...DURING THE PRECIPITATION
THIS AFTERNOON AND EVENING...SO DONT EXPECT ANY ADDITIONAL ICING
BEYOND WHAT WAS RECEIVED THIS MORNING.

CONCERNING FLOOD POTENTIAL...STILL LOOKS LIKE BETWEEN 1.5 AND 2
INCHES OR RAIN CAN BE EXPECTED WITH THE FRONT...OVER A SEVERAL HOUR
PERIOD...WHICH SHOULDNT BE ENOUGH TO CAUSE FLOODING...EXCEPT
PERHAPS IN POOR DRAINAGE AND OR URBANIZED AREAS. THEREFORE...WILL
AGAIN NOT ISSUE A FLOOD WATCH...BUT ISSUE A STATEMENT ADDRESSING
THE CONCERN FOR MINOR...POOR DRAINAGE TYPE FLOODING.

CONCERNING TSTM POTENTIAL...STILL AN OUTSIDE CHANCE OF A RUMBLE OF
THUNDER OVER THE SE...AS SHOWERY CONVECTIVE PRECIP WORKING ITS WAY N
FROM N CAROLINA. OUTSIDE RISK OF A BRIEF SEVERE GUST...OR SPINUP...
IN VICINITY OF BOUNDARY...AND AHEAD OF ANY MESOLOW...AS LOW LEVEL
SHEAR VERY STRONG IN VICINITY OF THE BOUNDARY.

RAIN SHOULD PUSH THROUGH OVERNIGHT...WITH DRY WEATHER THEN FCAST
THRU MON...STILL A CHANCE OF PRECIPITATION TUE AND WED WITH FROPA...
ALTHOUGH MODELS HAVE TRENDED S WITH COASTAL LOW...SO POSSIBILITY
BULK OF PRECIP MAY STAY S OF THE FA...ESP ON WED.  STILL TIME FOR
MODELS TO TREND BACK...OF COURSE.

 &&

.MARINE...
SCA FOR TONIGHT AS S WINDS MAY INCREASE FURTHER ON E SIDE OF FRONTAL
WAVE...THEN SCA CONDITIONS RETURN TOMRROW WITH NW FLOW ON BACKSIDE
OF SYSTEM.
&&

.AVIATION...
CARRYING LLWS FOR RIC...AS SHALLOW NLY FLOW OVERLAID BY STRONG SLY
FLOW.

&&

.HYDROLOGY...
WILL ISSUE SPS FOR HEAVY RAIN...AND MINOR POOR DRAINAGE FLOOD
POTENTIAL. LATEST RIVER FORECASTS SHOW RISES TO NEAR FLOOD STAGE
LATE IN THE WEEKEND FOR RIC AND SEBRELL...BUT NOT EXCEED. WILL BE
WATCHED ONCE ACTUAL PRECIP CAN BE DETERMINED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SBY   34  46  28  35 / 100  10   0   0
OXB   35  43  28  35 /  80  10   0   0
WAL   36  46  29  36 /  80  10   0   0
FVX   33  46  23  40 /  90  10   0   0
RIC   34  49  27  42 /  90  10   0   0
PTB   35  50  28  42 /  90  10   0   0
AKQ   37  52  30  42 / 100  10   0   0
PHF   40  53  32  41 / 100  10   0   0
ORF   43  52  32  41 /  90  10   0   0
ECG   49  55  31  42 /  90  10   0   0
&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...SCA...ATLC COASTAL WATERS.
VA...SCA...ATLC COASTAL WATERS...AND CHES BAY S OF WINDMILL PT.
NC...SCA...CURRITUCK SOUND AND ATLC COASTAL WATERS N OF
CURRITUCK BEACH LGT.

&&

18/44
Hazardous weather outlook, Feb 6, 5:30 AM EST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EST FRI FEB 06 2004

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-062330-
530 AM EST FRI FEB 06 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
A COLD FRONT WILL APPROACH AND MOVE ACROSS THE AREA LATER THIS
AFTERNOON AND TONIGHT. RAINFALL WILL INCREASE IN COVERAGE AND MAY
BECOME HEAVY AT TIMES THIS AFTERNOON THROUGH TONIGHT. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS
OF 3 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Feb 6, 4:04 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 PM EST FRI FEB 6 2004

MDZ021-022-024-NCZ012-VAZ048-049-060>085-087>094-099-100-070500-
ACCOMACK VA-AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-
CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-ESSEX VA-
FLUVANNA VA-GLOUCESTER VA-GOOCHLAND VA-GREENSVILLE VA-HANOVER VA-
HENRICO VA-INLAND WORCESTER MD-ISLE OF WIGHT VA-JAMES CITY VA-
KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-LOUISA VA-
LUNENBURG VA-MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-
NEWPORT NEWS/HAMPTON VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
PRINCE GEORGE VA-RICHMOND VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
WESTMORELAND VA-WICOMICO MD-YORK VA-
404 PM EST FRI FEB 6 2004

A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
AREA TONIGHT...BRINGING RAIN...HEAVY AT TIMES. ONE TO TWO INCHES OF
RAINFALL...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE BY THE
TIME THE RAIN ENDS...PRIOR TO DAYBREAK SATURDAY. THE RAIN MAY CAUSE
MINOR FLOODING OF POOR DRAINAGE AREAS...AND PONDING OF WATER ON
ROADWAYS.  TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING ACROSS
CENTRAL AND SOUTHEAST VIRGINIA...AND THE LOWER EASTERN SHORE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

NCZ013>017-030>032-102-VAZ095>098-070500-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-
GATES NC-HERTFORD NC-NORFOLK/PORTSMOUTH VA-PASQUOTANK NC-
PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
404 PM EST FRI FEB 6 2004

A LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...WILL MOVE ACROSS
SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA TONIGHT...BRINGING
RAIN...HEAVY AT TIMES. AN ISOLATED THUNDERSTORM WILL ALSO BE POSSIBLE
THIS EVENING. ONE TO TWO INCHES OF RAINFALL...WITH ISOLATED HIGHER
AMOUNTS...WILL BE POSSIBLE BY THE TIME THE RAIN ENDS...PRIOR TO
DAYBREAK SATURDAY. THE RAIN MAY CAUSE MINOR FLOODING OF POOR DRAINAGE
AREAS...AND PONDING OF WATER ON ROADWAYS.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
WEATHER.NOAA.GOV/AKQ
Special weather statement, Feb 6, 6:43 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
643 PM EST FRI FEB 6 2004

NCZ012>014-VAZ092-093-096-070037-
GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON NC-SOUTHAMPTON VA-
SUFFOLK VA-
643 PM EST FRI FEB 6 2004

...A CLUSTER OF SHOWERS AND THUNDERSTORMS IS TRACKING THROUGH
NORTHEAST NORTH CAROLINA...TOWARD SOUTHEAST VIRGINIA...

AT 635 PM...RADAR SHOWED A CLUSTER OF SHOWERS AND THUNDERSTORMS
APPROACHING JACKSON....MOVING NORTHEAST AT 45 MPH.  THE SHOWERS AND
THUNDERSTORMS WILL AFFECT AHOSKIE...FRANKLIN...NORTHEASTERN GATES
COUNTY...SUFFOLK AND ISLE OF WIGHT...THROUGH 730 PM.

LOCALLY HEAVY RAIN AND GUSTY WINDS TO 40 MPH ARE POSSIBLE...ALONG
WITH OCCASIONAL LIGHTNING.  LOCALIZED WIND GUSTS MAY APPROACH 50 MPH.
PONDING OF WATER ON ROADWAYS IS LIKELY AS WELL AS REDUCED
VISIBILITIES IN LOCALLY HEAVY RAIN.

NS

Nearby

Severe Thunderstorm Warnings in Virginia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.